Electronic Journal of Probability

On the peaks of a stochastic heat equation on a sphere with a large radius

Weicong Su

Full-text: Open access

Abstract

For every $R>0$, consider the stochastic heat equation \[ \partial _{t} u_{R}(t\,,x)=\tfrac{1} {2} \Delta _{S_{R}^{2}}u_{R}(t\,,x)+\sigma (u_{R}(t\,,x)) \xi _{R}(t\,,x) \] on $S_{R}^{2}$, where $\xi _{R}=\dot{W_{R}} $ are centered Gaussian noises with the covariance structure given by $\mathrm{E} [\dot{W_{R}} (t,x)\dot{W_{R}} (s,y)]=h_{R}(x,y)\delta _{0}(t-s)$, where $h_{R}$ is symmetric and semi-positive definite and there exist some fixed constants $-2< C_{h_{up}}< 2$ and $\tfrac{1} {2} C_{h_{up}}-1<C_{h_{down}} \leqslant C_{h_{up}}$ such that for all $R>0$ and $x\,,y \in S_{R}^{2}$, $(\log R)^{C_{h_{down}}/2}=h_{down}(R)\leqslant h_{R}(x,y) \leqslant h_{up}(R)=(\log R)^{C_{h_{up}}/2}$, $\Delta _{S_{R}^{2}}$ denotes the Laplace-Beltrami operator defined on $S_{R}^{2}$ and $\sigma :\mathbb{R} \mapsto \mathbb{R} $ is Lipschitz continuous, positive and uniformly bounded away from $0$ and $\infty $. Under the assumption that $u_{R,0}(x)=u_{R}(0\,,x)$ is a nonrandom continuous function on $x \in S_{R}^{2}$ and the initial condition that there exists a finite positive $U$ such that $\sup _{R>0}\sup _{x \in S_{R}^{2}}\vert u_{R,0}(x)\vert \leqslant U$, we prove that for every finite positive $t$, there exist finite positive constants $C_{down}(t)$ and $C_{up}(t)$ which only depend on $t$ such that as $R \to \infty $, $\sup _{x \in S_{R}^{2}}\vert u_{R}(t\,,x)\vert $ is asymptotically bounded below by $C_{down}(t)(\log R)^{1/4+C_{h_{down}}/4-C_{h_{up}}/8}$ and asymptotically bounded above by $C_{up}(t)(\log R)^{1/2+C_{h_{up}}/4}$ with high probability.

Article information

Source
Electron. J. Probab., Volume 25 (2020), paper no. 5, 38 pp.

Dates
Received: 10 January 2019
Accepted: 10 January 2020
First available in Project Euclid: 24 January 2020

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1579835021

Digital Object Identifier
doi:10.1214/20-EJP415

Subjects
Primary: 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15] 60H15: Stochastic partial differential equations [See also 35R60]
Secondary: 60G15: Gaussian processes

Keywords
stochastic partial differential equations spheres

Rights
Creative Commons Attribution 4.0 International License.

Citation

Su, Weicong. On the peaks of a stochastic heat equation on a sphere with a large radius. Electron. J. Probab. 25 (2020), paper no. 5, 38 pp. doi:10.1214/20-EJP415. https://projecteuclid.org/euclid.ejp/1579835021


Export citation

References

  • [1] Annika Lang, Christoph Schwab, Isotropic Gaussian random fields on the sphere: Regularity, fast simulation and stochastic partial differential equations, Ann. Appl. Probab., 25, (No. 6, 2015), 3047–3094.
  • [2] Carlen, Eric, and Krée, Paul. $L^{p}$ Estimates on iterated stochastic integrals, Ann. Probab. 19(1) (1991) 354–368.
  • [3] C. M. Elliott, M. Hairer, M. R. Scott, Stochastic Partial Differential Equations on Evolving Surfaces and Evolving Riemannian Manifolds. ArXiv:1208.5958v1 [math.AP] 29 Aug 2012.
  • [4] Conus, Daniel, Joseph, Mathew and Khoshnevisan, Davar. On the chaotic character of the stochastic heat equation, before the onset of intermitttency, Ann. Probab. 41(3B) (2013) 2225–2260.
  • [5] Dalang, Robert C., Mueller, Carl and Zambotti, Lorenzo. Hitting properties of parabolic S.P.D.E.’s with reflection, Ann. Probab. 34(4) (2006) 1423–1450.
  • [6] Dalang, Robert C., Lévêque, Olivier. Second-order linear hyperbolic SPDEs driven by isotropic Gaussian noise on a sphere, Ann. Probab., 32, (No. 1B, 2004), 1068–1099.
  • [7] Dalang, Robert C., Lévêque, Olivier. Second-order hyperbolic SPDEs driven by Homogeneous Gaussian noise on a hyperplane, Trancations of the American Mathematical Society, 358, (No. 5, 2006), 2123–2159.
  • [8] Doob, J. L., Stochastic Processes, Wiley Classics Library, 1990.
  • [9] Elton, P. Hsu. Stochastic Analysis on Manifolds, American Math. Society, Graduate Studies in Mathematics 38 Providence RI.
  • [10] Foondun, Mohammud, and Khoshnevisan, Davar. Intermittence and nonlinear stochastic partial differential equations Electronic J. Probab. Vol. 14, Paper no. 21 (2009) 548–568.
  • [11] G. D. Prato, J. Zabczyk. Stochastic Equations in Infinite Dimensions, 2nd Edition, Cambridge University Press, Cambridge, 2014
  • [12] I. Gyöngy, Stochastic partial differrntial equations on manifolds I. Potential Analysis, 2(2):101–113, 1993. ISSN 0926-2601.
  • [13] I. Gyöngy, Stochastic partial differrntial equations on manifolds II. Nonlinear Filtering, 6(1):39–56, 1997. ISSN 0926-2601.
  • [14] Khoshnevisan, Davar. Analysis of Stochastic Partial Differential Equations, American Math. Society, CBMS Regional Conference Series in Mathematics 119 Providence RI, 2014 (116 pp).
  • [15] Marinucci, Domenico and Peccati, Giovani. Random Fields on the Sphere: Representation, Limit Theorems and Cosmological Applications, Cambridge University Press, 2011.
  • [16] Molchanov, S. A., Diffusion processes and Riemannian geometry, Russian Math. Surveys, 30, (No. 1 1975), 1–63.
  • [17] Peter Li and Shing Tung Yau, On the parabolic kernel of the Schrödinger operator. Acta Math., Volume 156 (1986) 153–201.
  • [18] S. Peszat, S. Tindel, Stochastic heat and wave equations on a Lie group. Stoch. Anal. Appl., 28 (2010), no. 4, 662-695
  • [19] Steven Rosenberg. The Laplacian on a Riemannian Manifold, Cambridge University Press, 1997.
  • [20] T. Funaki, A stochastic partial differrntial equations with values in a manifold. Journal of functional analysis, 109(2):257–288, 1992. ISSN 0022-1236.
  • [21] Varadhan, S. R. S., On the behaviour of the fundamental solution of the heat equation with variable coefficients. Comm. Pure Appl. Math., 20 (1967) 657–685.
  • [22] Y. Kazashi, Q. T. Le Gia, A non-uniform discretization of stochastic heat equations with multiplicative noise on the unit sphere, Journal of Complexity, vol. 50, pp. 43–65
  • [23] Z. Brzeźniak, B. Goldys, Q. T. Le Gia, Random attractors for the stochastic Navier-Stokes equations on the 2D unit sphere. J. Math. Fluid Mech. 20 (2018), no. 1, 227–253.
  • [24] Z. Brzeźniak, B. Goldys, Q. T. Le Gia, Random dynamical systems generated by stochastic Navier–Stokes equations on a rotating sphere. J. Math. Anal. Appl. 426 (2015), no. 1, 505–545.
  • [25] Z. Brzeźniak, On stochastic convolution in Banach spaces and applications. Stochastics Stochastics Rep. 61 (1997), no. 3–4, 245–295.